Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Birmingham, AL

April 10, 2021Pike County, Alabama

NWS Birmingham, AL issued this special weather statement at Apr 10, 2021, 4:51 AM CDT for Pike County, Alabama. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2021, 4:51 AM CDT (09:51 UTC)
Expired
Apr 10, 2021, 5:45 AM CDT
In force
54 min
Issued by
NWS Birmingham, AL

County Pike County, AL

The radar

The Ft Rucker radar (KEOX), 64 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 9.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2021-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 53 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2021-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
53 J/kg
Mixed-layer CIN
-225 J/kg
Mixed-layer LCL
744 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
294 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

428 
WWUS84 KBMX 100951
SPSBMX

Special Weather Statement
National Weather Service Birmingham AL
451 AM CDT Sat Apr 10 2021
 
ALZ049-101045-
Pike AL-
451 AM CDT Sat Apr 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR PIKE COUNTY UNTIL 545 AM CDT...

At 450 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Davenport to near Brantley. Movement was
east at 50 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Troy, Brundidge, Goshen, Banks, Antioch, Linwood, Ansley, Troy
Municipal Airport, Troy University, Tennille, Hamilton Crossroads,
Monticello, Orion, Josie, China Grove, Sandfield, Tarentum, Brundidge
Municipal Airport, Mossy Grove and Henderson.

LAT...LON 3163 8618 3166 8615 3179 8615 3179 8620
      3189 8617 3197 8619 3197 8600 3205 8600
      3204 8597 3206 8595 3205 8589 3197 8588
      3197 8579 3188 8579 3188 8566 3186 8568
      3177 8567 3174 8570 3162 8574 3162 8618
TIME...MOT...LOC 0950Z 261DEG 44KT 3204 8637 3158 8633 

$$

25/Owen

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Apr 10, 3:39 AM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Apr 10, 3:39 AM CDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
339 AM CDT Sat Apr 10 2021

.SHORT TERM...
/Updated at 0307 AM CDT Sat Apr 10 2021/

Today through Sunday.

Widespread showers with embedded thunderstorms will continue
through the morning hours. Convection Friday afternoon and
evening helped stabilize the air mass over Central Alabama and
storms have remained below severe limits since midnight. A QLCS
currently over southwest Alabama will track eastward this morning
with a severe threat confined to areas south of I-85 through 8 am
CDT. The primary hazard will be damaging straight-line winds,
with a low end tornado threat. Back edge of rain should be near
the AL/MS state line by sunrise, near the I-65 corridor by 9 AM
CDT, and the AL/GA state line by 12 Noon. May see some clearing
across west Alabama this afternoon, but surface cold front will
still be west of Alabama. The surface front will track across the
area tonight. Forecast model soundings indicate a moderately
unstable air mass ahead of the cold front, with surface based CAPE
1200-1500 J/kg and mid level lapse rates 7.0-7.3 Celsius. Cannot
rule out an isolated severe storm overnight, mainly along and east
of I-20. The cold front and any associated showers/storms should
be exiting the southeast counties around sunrise Sunday. Mostly
clear conditions on Sunday with lower humidities.

58/rose

.LONG TERM...
/Updated at 0307 AM CDT Sat Apr 10 2021/

Monday through Friday.

Quasi-zonal flow aloft will remain in place for much of the period
with weak low predictability shortwaves. Warm temperatures are
expected Monday and Tuesday with westerly flow. A cold front will
sink southward towards the area Tuesday and Wednesday. In general
the best moisture and instability will be closer to the coast. Best
rain chances appear to be on Wednesday. Given steep mid-level lapse
rates, there could be a hail threat with any storms, conditional
upon available moisture and instability. Low-level shear will remain
weak. A deepening trough over the northeastern CONUS will cause
cooler and drier air to filter in later in the week.

32/Davis

&&

.AVIATION...
06Z TAF Discussion.

A large area of tstms over west Alabama will continue to track
eastward thru the overnight hours. The leading edge of the
convection was near a KBHM-KMEI line at 06z. The activity
contained numerous cloud to ground lightning strikes along with
heavy rainfall. Once the rain begins at each airport, it will
likely last six hours. At this time, the any threat for severe
storms will be confined to KMGM and KTOI. Lower cigs have been
slow to develop due to drier air aloft that mixed downward during
the Friday afternoon storms. Once the rain has time to moisten air
mass, MVFR cigs will prevail. IFR cigs will likely develop across
the northern TAF sites between 09z and 15z. Outside the rain
areas thru 12z, MVFR cigs will also likely develop. LCl cigs The
leading edge of the tstms should be near a KANB-KMGM line by 11z
and KTOI by 14z. Rain with embedded tstms will linger up to 100
miles west of the leading edge. Conds will improve greatly after
18z with VFR conds at most sites.

58/rose

&&

.FIRE WEATHER...

Widespread showers with embedded thunderstorms through the morning
hours. Most of the rain should exit east Alabama by early afternoon.
The rain and clouds will result in high RH's through the day. A
weak cold front will trigger a few showers and thunderstorms
overnight, mainly along and south of I-20. Drier air will overspread
the area on Sunday behind the exiting cold front, with minimum RH
values 35-40 percent Sunday afternoon. The next significant
chance of rain next week will be on Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     73  47  73  46  82 / 100  30  10   0   0
Anniston    73  51  74  48  82 / 100  30  10   0   0
Birmingham  74  50  74  51  83 /  90  20  10   0   0
Tuscaloosa  76  49  75  50  83 /  80  20  10   0   0
Calera      73  51  74  50  82 / 100  20  10   0   0
Auburn      71  57  74  50  81 / 100  30  10   0   0
Montgomery  76  56  77  50  84 / 100  30  10   0   0
Troy        74  58  78  51  85 / 100  30  10   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Apr 10, 3:47 AM CDT, 1 hour 4 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
347 AM CDT Sat Apr 10 2021

ALZ011>015-017>050-111200-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
347 AM CDT Sat Apr 10 2021

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

There is a risk of severe storms through 8 AM CDT for areas along
and south of I-85. The primary threat will be damaging straight-line
winds, but an isolated tornado cannot be ruled out. Locally heavy
rainfall may also cause minor flooding issues through the morning
hours.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Minor river flooding is expected along portions of the Tombigbee
River and Black Warrior River tonight through the middle of next
week.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
this morning.

In the hours before

Special weather statement, Apr 9, 10:57 PM CDT, 5 hours 54 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1057 PM CDT Fri Apr 9 2021

ALZ030-031-100500-
Greene AL-Sumter AL-
1057 PM CDT Fri Apr 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GREENE AND NORTHWESTERN
SUMTER COUNTIES UNTIL MIDNIGHT CDT...

At 1057 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cooksville, or 20 miles southwest of Aliceville, moving east at 45
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Eutaw, Union, Gainesville, New West Greene, Mantua, Panola, West
Greene, Knoxville, Geiger, Snoddy, Warsaw, New Mount Hebron, Clinton,
Pleasant Ridge, Lewiston and I 20 Rest Area Near Eutaw.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3299 8834 3300 8817 3304 8814 3303 8810
      3305 8807 3304 8804 3306 8804 3310 8795
      3312 8784 3302 8783 3302 8771 3299 8771
      3298 8775 3295 8775 3295 8773 3293 8777
      3290 8777 3290 8781 3284 8783 3282 8836
TIME...MOT...LOC 0357Z 262DEG 41KT 3291 8840

25/Owen
Special weather statement, Apr 10, 12:02 AM CDT, 4 hours 49 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1202 AM CDT Sat Apr 10 2021

ALZ030-031-100545-
Greene AL-Sumter AL-
1202 AM CDT Sat Apr 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GREENE AND SUMTER
COUNTIES UNTIL 1245 AM CDT...

At 1201 AM CDT, Doppler radar was tracking a strong thunderstorm over
Boyd, or 7 miles west of Livingston, moving east at 45 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Livingston, Eutaw, York, Cuba, Forkland, Boligee, Gainesville, Epes,
Emelle, Walden Quarters, The University Of West Alabama, Thornhill,
Dug Hill, Tishabee, Boyd, Allison, Duffys Bend, Bluffport, Coatopa
and Old Mallard Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3273 8837 3300 8771 3286 8783 3280 8782
      3276 8787 3275 8781 3271 8783 3272 8780
      3266 8779 3265 8774 3262 8781 3259 8774
      3258 8779 3252 8782 3254 8782 3252 8791
      3243 8804 3232 8841
TIME...MOT...LOC 0501Z 249DEG 38KT 3263 8831

25/Owen
Special weather statement, Apr 10, 2:01 AM CDT, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Birmingham AL
201 AM CDT Sat Apr 10 2021

ALZ030-039-100800-
Sumter AL-Marengo AL-
201 AM CDT Sat Apr 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR MARENGO COUNTY UNTIL 300 AM
CDT...

At 200 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles north of Pennington to near Gilbertown.
Movement was east at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Linden, Jefferson, Thomaston, Sweet Water, Myrtlewood, Dayton,
Putnam, Freddie Jones Field, Pin Hook, Nanafalia, Consul, Magnolia,
Wayne, Surginer, Miller, Chickasaw State Park, Dixons Mill, Vineland,
Half Acre and Carleys.

LAT...LON 3206 8812 3208 8804 3217 8801 3228 8802
      3231 8795 3228 8793 3231 8793 3240 8807
      3240 8752 3231 8752 3231 8747 3227 8747
      3225 8752 3213 8752 3213 8762 3200 8763
      3200 8811
TIME...MOT...LOC 0700Z 271DEG 28KT 3234 8809 3187 8825

25/Owen
Special weather statement, Apr 10, 3:03 AM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Birmingham AL
303 AM CDT Sat Apr 10 2021

ALZ033-039-040-100900-
Marengo AL-Dallas AL-Perry AL-
303 AM CDT Sat Apr 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARENGO...SOUTHERN
PERRY AND DALLAS COUNTIES UNTIL 400 AM CDT...

At 303 AM CDT, Doppler radar was tracking a strong thunderstorm near
Consul, or 9 miles south of Uniontown, moving east at 45 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Selma, Uniontown, Selmont-West Selmont, Thomaston, Orrville,
Faunsdale, Dayton, Bogue Chitto, Vaiden, Consul, Central Mills, Old
Cahaba Park, Dannelly Reservoir, Dallas County Horse Arena, Belknap,
Dallas Lake, Memorial Stadium, Marion Junction, Potter Station and
Safford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3212 8726 3214 8725 3215 8728 3220 8732
      3220 8736 3224 8739 3224 8741 3227 8745
      3227 8750 3225 8752 3213 8752 3213 8762
      3249 8776 3249 8773 3248 8772 3248 8752
      3252 8752 3257 8706 3213 8691
TIME...MOT...LOC 0803Z 257DEG 37KT 3231 8755

25/Owen
Special weather statement, Apr 10, 4:51 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
451 AM CDT Sat Apr 10 2021

ALZ049-101045-
Pike AL-
451 AM CDT Sat Apr 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR PIKE COUNTY UNTIL 545 AM CDT...

At 450 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Davenport to near Brantley. Movement was
east at 50 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Troy, Brundidge, Goshen, Banks, Antioch, Linwood, Ansley, Troy
Municipal Airport, Troy University, Tennille, Hamilton Crossroads,
Monticello, Orion, Josie, China Grove, Sandfield, Tarentum, Brundidge
Municipal Airport, Mossy Grove and Henderson.

LAT...LON 3163 8618 3166 8615 3179 8615 3179 8620
      3189 8617 3197 8619 3197 8600 3205 8600
      3204 8597 3206 8595 3205 8589 3197 8588
      3197 8579 3188 8579 3188 8566 3186 8568
      3177 8567 3174 8570 3162 8574 3162 8618
TIME...MOT...LOC 0950Z 261DEG 44KT 3204 8637 3158 8633

25/Owen

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:18 PM CDTSpecial Weather StatementBMXLamar27 min
Apr 9, 9:25 PM CDTSevere Thunderstorm WarningBMXLamar, Marion50 min
Apr 9, 9:58 PM CDTSpecial Weather StatementBMXLamar32 min
Apr 9, 10:36 PM CDTSpecial Weather StatementBMXPickens39 min
Apr 9, 10:57 PM CDTSpecial Weather StatementBMXGreene63 min
Apr 10, 12:02 AM CDTSpecial Weather StatementBMXGreene, Sumter43 min
Apr 10, 12:19 AM CDTAreal Flood AdvisoryBMXGreene3 hr
Apr 10, 1:43 AM CDTAreal Flood AdvisoryBMXGreene, Hale, Sumter3 hr
Apr 10, 2:01 AM CDTSpecial Weather StatementBMXMarengo59 min
Apr 10, 3:03 AM CDTSpecial Weather StatementBMXDallas57 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.